Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Low blood pressure, dizziness, shaking hand after taking Dexpoten syrup. Suggestion?

I have taken Dexpoten syrup for nearly two years, I was addicted to it. I have stopped taking it now. However, My blood pressure is very low and sometimes I experience kind of dizziness. My hand keep shaking, I can feel it. Could you please suggest me what steps can I take to recover my physical strengths. I still smoke cigarette. I am Twenty four years old Male and underweight.
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. Dexpoten syrup is a combined preparation of dextromethorphan, pseudoephedrine and triprolidine. Dextromethorphan is a cough supperssant which has a central action on the cough centre in the medulla. Pseudoephedrine in the syrup is an effective upper respiratory decongestant which produces its decongestant effect within 30 minutes which lasts for at least 4 hours, and is also the addictive component of this medication. Triprolidine provides symptomatic relief of allergic rhinitis and common cold. Excessive use of this medication can hamper your appetite and sleep, while your physical health declines. Please consult a substance abuse specialist or a psychiatrist to get help from the addiction. You may also need inpatient admission to help deal with the chronic dependence on this medication.

I hope this helps. Take care and have a lovely day!
Answered: Mon, 10 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor